MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC COMPLETE MICRO PRIMARY FEMORAL 133 MP TYPE1 PPS SO 18.0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC COMPLETE MICRO PRIMARY FEMORAL 133 MP TYPE1 PPS SO 18.0; PROSTHESIS, HIP
Catalog Number 51106180
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that debris was found in the sterile packaging.There was no known impact or consequences to the patient.The surgeon used another device to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were (update/corrected).Updated: d9; g3; h2; h3; h4; h6.Evaluation of the photographs provided confirmed there is white debris inside the sterile packaging which is visually consistent with the appearance of foam debris from the foam packaging.Visual evaluation found the root cause of the reported event to be attributed to transit damage.As no patient or user harm was reported or occurred, the severity level of the reported event is assigned a severity 1 as defined in procedure.A device history review is not required for not reportable, severity 1 events as outlined in procedure.Complaints are monitored through monthly complaint trending to identify possible adverse trends.Medical records were not provided.The root cause of the reported event can be attributed to transit damage and a packaging design issue.Upon reassessment of the reported event, it was determined to be not reportable as the debris inside the sterile packaging is visually consistent with the appearance of foam debris from the foam packaging.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
TAPERLOC COMPLETE MICRO PRIMARY FEMORAL 133 MP TYPE1 PPS SO 18.0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22769966
Report Number0001825034-2025-02401
Device Sequence Number21237979
Product Code KWA
UDI-Device Identifier00880304514447
UDI-Public(01)00880304514447(17)280604(10)6303937
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110400
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51106180
Device Lot Number6303937
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown